Bedtime flutters

Have been on Apixaban and Bisoprolol for around 6 weeks with no particular side effects. During the day when busy, the palpitations are kept to a minimum but as soon as I get into bed they start and I find it really difficult to get to sleep. They sometimes wake me up in middle of night after which sleep is virtually impossible. Am relying on over the counter sleep aids to try and get decent night. Try deep breathing exercises with little relief. Any suggestions as feel washed out!

6 Replies

oldestnewest
  • Not sure this will help but things that would have that effect on me are eating too much or even a normal sized meal (so I eat small meals more often, grazing during the day), caffeine, alcohol, sugar, all of those are stimulants for me. Also like many others, I can only sleep on my right side; sometimes my back on a good day, but rarely the left. Some people are the other way round I've heard, not sure?

  • Thanks for that! My alcohol consumption now consists of a small gin and tonic and a small evening meal taken around 7.30 pm. No coffee or tea at all in the evening. I always sleep on my left side when eventually get to sleep so maybe I'll try the right side!

    Christmas Greetings

  • Same for me (only small eetaing bedtime). Plus 10-15 minutes intensive walking up and down in room.

  • Koll . I recently spoke to a man who was in my class at Agricultural College ( many years ago ) He too has AF. He had met an American Doctor who also has it. The Doctor insisted that you lie on your right side as it means that your heart is " floating free" rather than lying against your ribs.

  • Makes sense.

  • I have sleepless problems too. Just lately I did the opposite last thing I thought you should do, when unable to get to sleep? I could not resist a cold fruit juice from the fridge, thirst / dehydration? I fell asleep and slept till morning. This seems to work for me! OK sometimes I wake up later for toilet, but no problem getting back to sleep. Works for me, and feeling better. Any comments anyone?

    I only do it as a last resort after tossing and turning for a while!

You may also like...